Alert archive / Tennessee / Flash Flood Warnings in 1999
Flash Flood Warning 61, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 2, 1999, 12:13 AM CDT for Davidson County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 1999, 12:13 AM CDT (05:13 UTC)
- Expired
- Jul 2, 1999, 2:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Davidson County, TN
The radar
The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.2 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1396 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 020515 FFWBNA TNC037-020715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1213 AM CDT FRI JUL 2 1999 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... DAVIDSON COUNTY IN MIDDLE TENNESSEE * UNTIL 215 AM CDT * AT 1206 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN 10 MILES WEST OF ASHLAND CITY.. . MOVING EAST AT 30 MPHx. * RAINFALL TOTALS NEAR 2 INCHES HAVE BEEN MEASURED IN THE AREA. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 9:45 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 1, 9:45 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 945 PM CDT THU JUL 01 1999 WILL UPDATE POPS IN MID-STATE ZFP SHORTLY, TO REFLECT EXPECTED MOVEMENT OF MCC THROUGH MIDDLE TN TONIGHT. WILL <PROBABLY MENTION SCATTERED SHOWERS AND STORMS "MAINLY BEFORE MIDNIGHT" IN OUR NORTHWESTERN COUNTIES, WHERE THE MAIN ACTION HAS ALREADY PASSED. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:43 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Stewart | 47 min |
| Jul 1, 8:49 PM CDT | Tornado Warning | OHX | Houston | 36 min |
| Jul 1, 9:55 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 35 min |
| Jul 1, 10:04 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 61 min |
| Jul 1, 10:35 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 40 min |
| Jul 1, 10:41 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 34 min |
| Jul 1, 11:03 PM CDT | Flash Flood Warning | OHX | Dickson, Houston | 117 min |
| Jul 1, 11:12 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 48 min |
| Jul 1, 11:38 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 47 min |
| Jul 2, 1:34 AM CDT | Flash Flood Warning | OHX | Dickson, Hickman | 2 hr |
| Jul 2, 5:27 AM CDT | Flash Flood Warning | OHX | Lewis | 2 hr |
| Jul 2, 7:13 AM CDT | Flash Flood Warning | OHX | Lewis | 107 min |
| Jul 2, 7:16 AM CDT | Flash Flood Warning | OHX | Lawrence | 104 min |
| Jul 2, 9:23 AM CDT | Flash Flood Warning | OHX | Montgomery, Robertson | 3 hr |
| Jul 2, 1:23 PM CDT | Flash Flood Warning | OHX | Cumberland | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.